Consumer medicine information

Chemists' Own Day + Night Cold & Flu Relief (New Formulation)

Paracetamol; Pseudoephedrine hydrochloride; Chlorphenamine maleate (chlorpheniramine maleate)

BRAND INFORMATION

Brand name

Chemists' Own Day + Night Cold & Flu Relief (New Formulation)

Active ingredient

Paracetamol; Pseudoephedrine hydrochloride; Chlorphenamine maleate (chlorpheniramine maleate)

Schedule

S3

 

Consumer medicine information (CMI) leaflet

Please read this leaflet carefully before you start using Chemists' Own Day + Night Cold & Flu Relief (New Formulation).

FULL CMI

CHEMISTS' OWN Day + Night Cold & Flu Relief tablets

Active ingredient(s): paracetamol, pseudoephedrine hydrochloride, chlorphenamine maleate


Consumer Medicine Information (CMI)

This leaflet provides important information about using CHEMISTS' OWN Day + Night Cold & Flu Relief tablets. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using this medicine.

Where to find information in this leaflet:

1. Why am I using CHEMISTS' OWN Day + Night Cold & Flu Relief?
2. What should I know before I use CHEMISTS' OWN Day + Night Cold & Flu Relief?
3. What if I am taking other medicines?
4. How do I use CHEMISTS' OWN Day + Night Cold & Flu Relief?
5. What should I know while using CHEMISTS' OWN Day + Night Cold & Flu Relief?
6. Are there any side effects?
7. Product details

1. Why am I using CHEMISTS' OWN Day + Night Cold & Flu Relief?

CHEMISTS' OWN Day + Night Cold & Flu Relief contains the active ingredient paracetamol, pseudoephedrine hydrochloride and chlorphenamine maleate.

This medicine is for temporary relief from the following cold & flu symptoms: nasal congestion, sinus pain, runny nose, headache, body aches & pains. Reduces fever.

The night tablet also provides temporary relief from sneezing, watery or itchy eyes and assists rest by providing relief from these symptoms.

Paracetamol works to stop the pain messages from getting through to the brain. It also acts in the brain to reduce fever.

Pseudoephedrine hydrochloride belongs to a group of medicines called sympathomimetic decongestants. It works by reducing congestion in the upper respiratory tract, including the nose, nasal passages and sinuses, and making it easier to breathe.

Chlorphenamine maleate belongs to a group of medicines called ‘antihistamines’. Antihistamines help reduce allergic symptoms by preventing the effects of a substance called histamine. Histamine is produced by the body in response to foreign substances that the body is allergic to.

2. What should I know before I use CHEMISTS' OWN Day + Night Cold & Flu Relief?

Warnings

Do not use CHEMISTS' OWN Day + Night Cold & Flu Relief if:

  • you are allergic to paracetamol, pseudoephedrine hydrochloride and chlorphenamine maleate, or any of the ingredients listed at the end of this leaflet.
    Always check the ingredients to make sure you can use this medicine.
  • you have very high blood pressure
  • you have severe coronary artery disease (heart disease caused by poor blood flow or narrowing of the blood vessels of the heart)
  • you have taken monoamine oxidase inhibitors, medicines used to treat depression, in the last 14 days
  • you have glaucoma (high pressure in the eyes)
  • you have stomach or duodenal ulcer or other stomach problems
  • you have prostate problems
  • you have bladder problems.
  • Adults: only take this medicine for a few days at a time unless a doctor has told you to take it for longer.
  • Children: Only give this medicine to children for up to 48 hours unless a doctor has told you to give it for longer.

Do not give this medicine to newborn or premature babies.

Check with your doctor or pharmacist if you:

  • have any other medical conditions including:
    - high blood pressure
    - overactive thyroid gland
    - diabetes
    - heart disease and poor blood flow in the blood vessels of the heart
    - prostate problems
    - liver or kidney disease
    - alcohol dependence
    - epilepsy
  • take any medicines for any other condition

During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?

Pregnancy and breastfeeding

Check with your doctor or pharmacist if you are pregnant or intend to become pregnant.

It may affect your developing baby if you take it during pregnancy. Your pharmacist or doctor will discuss the benefits and possible risks of taking the medicine during pregnancy.

Talk to your doctor or pharmacist if you are breastfeeding or intend to breastfeed.

This medicine passes into breast milk and there is a possibility that the baby may be affected.

Do not give this medicine to newborn or premature babies.

3. What if I am taking other medicines?

Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.

Some medicines and CHEMISTS' OWN Day + Night Cold & Flu Relief may interfere with each other. These include:

  • warfarin, a medicine used to prevent blood clots
  • metoclopramide, a medicine used to control nausea and vomiting
  • medicines such as phenytoin used to treat epilepsy or fits
  • chloramphenicol, an antibiotic used to treat ear and eye infections
  • medicines used to treat depression, especially monoamine oxidase inhibitors and tricyclic antidepressants
  • medicines used to treat heart conditions
  • medicines used to treat high blood pressure
  • medicines used to treat urinary tract infections and bladder problems
  • medicines used to treat behavioural disorders
  • phenylephrine, a medicine used to treat congestion
  • appetite suppressants
  • medicines used to help you sleep or relax (sedatives and hypnotics)
  • opioid analgesics, medicines used to treat pain

Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect CHEMISTS' OWN Day + Night Cold & Flu Relief.

Your pharmacist and doctor will have more information on these and other medicines to be careful with or avoid while taking this medicine.

4. How do I use CHEMISTS' OWN Day + Night Cold & Flu Relief?

How much to take

  • Adults & Children over 12 years:
    - Take 2 white Day tablets every 4 to 6 hours if required.
    - Take 2 pink Night tablets at bedtime
    - Do not take the Night tablet within 4 hours of taking the Day tablet.
    - Do not take more than a total of 4 doses (8 Day & Night tablets) in a 24-hour period.
  • Do not exceed the recommended dosage.
  • Do not give to children under 12 years of age.

How long to take

  • Adults: only take this medicine for a few days at a time unless a doctor has told you to take it for longer.
  • Children: Only give this medicine to children for up to 48 hours unless a doctor has told you to give it for longer.

How to take

  • Swallow the tablets whole.
  • Do not use for more than a few days at a time except on medical advice.
  • Follow all directions given to you by your pharmacist or doctor carefully. This may differ from the information contained in this leaflet.
  • If you forget to take it and it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to. Otherwise, you may take a dose as soon as you remember if you think you need it. Do not take a double dose to make up for the dose that you missed.
  • If you do not understand the instructions on the pack, ask your pharmacist or doctor for help.

If you use too much

If you think that you have used too much CHEMISTS' OWN Day + Night Cold & Flu Relief, you may need urgent medical attention.

You should immediately:

  • phone the Poisons Information Centre
    (by calling 13 11 26), or
  • contact your doctor, or
  • go to the Emergency Department at your nearest hospital.

You should do this even if there are no signs of discomfort or poisoning.

5. What should I know while using CHEMISTS' OWN Day + Night Cold & Flu Relief?

Things you should do

  • Talk to your pharmacist or doctor if your symptoms do not improve, or if new symptoms occur. Your pharmacist or doctor will assess your condition and decide if you should continue to take the medicine

Remind any doctor, dentist or pharmacist you visit that you are using CHEMISTS' OWN Day + Night Cold & Flu Relief tablets.

Things you should not do

  • Do not give to children under 12 years.
  • Do not take with other products containing paracetamol unless advised to by a doctor.
  • Do not take for longer than a few days (adults) or 48 hours (Children & adolescents) unless advised to by a doctor.
  • Do not take this medicine to treat any other complaint unless told to by your doctor or pharmacist.
  • Do not give your medicine to anyone else, even if they have the same condition as you.
  • Do not take more than the recommended dose unless told to by your doctor or pharmacist.

Driving or using machines

Be careful before you drive or use any machines or tools until you know how CHEMISTS' OWN Day + Night Cold & Flu Relief affects you.

CHEMISTS' OWN Day + Night Cold & Flu Relief may cause dizziness and/or sleepiness in some people. If this happens do not drive or operate machinery.

Drinking alcohol

Tell your doctor or pharmacist if you drink alcohol.

Do not drink alcohol while taking this medicine. The sedation effects of alcohol may be increased.

Looking after your medicine

  • Keep your medicine in the original pack until it is time to take.
  • Keep your medicine in a cool dry place where the temperature stays below 30°C.

Follow the instructions in the carton on how to take care of your medicine properly.

Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:

  • in the bathroom or near a sink, or
  • in the car or on windowsills.

Keep it where young children cannot reach it.

Getting rid of any unwanted medicine

If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.

Do not use this medicine after the expiry date.

6. Are there any side effects?

All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.

See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions.

Less serious side effects

Less serious side effectsWhat to do
  • nausea or dyspepsia
  • difficulty sleeping
  • nervousness and irritability
  • excitability
  • restlessness
  • dizziness
  • fear or anxiety
  • fast or rapid heartbeat
  • tremors
  • drowsiness or sleepiness
  • dry mouth, nose and throat
  • constipation
  • hallucinations
  • twitching or jerking muscles
Speak to your doctor or pharmacist if you have any of these less serious side effects and they worry you.

Serious side effects

Serious side effectsWhat to do
  • difficult or painful urination/ urine retention
  • seizures (fits)
  • shortness of breath
  • wheezing or difficulty breathing
  • swelling of the face, lips, tongue or other parts of the body
  • rash, itching or hives on the skin
  • sudden abdominal pain or rectal bleeding
Call your doctor straight away, or go straight to the Emergency Department at your nearest hospital if you notice any of these serious side effects.

Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.

Other side effects not listed here may occur in some people. Other side effects not listed here may occur in some people. Children and people over 65 years of age may have an increased chance of getting side effects.

Reporting side effects

After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems. By reporting side effects, you can help provide more information on the safety of this medicine.

7. Product details

This medicine is available over-the-counter without a doctor's prescription.

What CHEMISTS' OWN Day + Night Cold & Flu Relief contains

Active ingredient
(main ingredient)
paracetamol
pseudoephedrine hydrochloride
chlorphenamine maleate (Night tablets only)
Other ingredients
(inactive ingredients)
crospovidone
erythrosine aluminium lake (Night tablets only)
magnesium stearate
microcrystalline cellulose
povidone
pregelatinised maize starch
stearic acid
purified water

Do not take this medicine if you are allergic to any of these ingredients.

What CHEMISTS' OWN Day + Night Cold & Flu Relief looks like

Day tablets are white, round tablets with a break-line on one side.

Night tablets are pink, round tablets with a break-line on one side.

The medicine is sold in a carton containing either 12* tablets in a blister pack or 24* tablets in 2 blister packs.

Each blister pack contains 8 white day tablets and 4 pink night tablets (Aust R 294257).

*Not all pack sizes may be available.

Who distributes CHEMISTS' OWN Day + Night Cold & Flu Relief

Arrotex Pharmaceuticals Pty Ltd
15 – 17 Chapel Street
Cremorne Victoria 3121

This leaflet was prepared in October 2024.

Published by MIMS December 2024

BRAND INFORMATION

Brand name

Chemists' Own Day + Night Cold & Flu Relief (New Formulation)

Active ingredient

Paracetamol; Pseudoephedrine hydrochloride; Chlorphenamine maleate (chlorpheniramine maleate)

Schedule

S3

 

1 Name of Medicine

Paracetamol, pseudoephedrine hydrochloride, chlorphenamine maleate.

2 Qualitative and Quantitative Composition

Each Day tablet contains the active ingredients:
Paracetamol 500 mg, pseudoephedrine hydrochloride 30 mg.
Each Night tablet contains the active ingredients:
Paracetamol 500 mg, pseudoephedrine hydrochloride 30 mg, chlorphenamine maleate 2 mg.
For the full list of excipients see Section 6.1 List of Excipients.

3 Pharmaceutical Form

Day tablets are white, round tablets with a break-line on one side.
Night tablets are pink, round tablets with a break-line on one side.

4 Clinical Particulars

4.1 Therapeutic Indications

This medicine is indicated for temporary relief from the following cold and flu symptoms: nasal congestion, sinus pain, runny nose, headache, body aches and pains. Reduces fever. The night tablets also provide relief from sneezing and itchy or watery eyes and assist rest by providing relief from these symptoms.

4.2 Dose and Method of Administration

Dosage.

Adults and children 12 years and over.

Take 2 white Day tablets every 4 to 6 hours if required.
Take 2 pink Night tablets at bed-time if required.
Repeat dosage after 4 to 6 hours if required.
Do not take the Night tablet within 4 hours of taking a Day tablet.
Do not take more than a total of 4 doses (8 Day and Night tablets) in a 24-hour period.
This medicine should not be taken with other medicines containing paracetamol unless advised to do so by a doctor or pharmacist.

Use in adults.

This medicine should not be taken for more than a few days at a time except on medical advice.

Use in children.

Do not give to children under 12 years of age.
This medicine should not be taken for more than 48 hours except on medical advice.

4.3 Contraindications

This medicine is contraindicated for use in patients with the following conditions:
Known hypersensitivity or idiosyncratic reaction to paracetamol, pseudoephedrine, chlorphenamine (or substances of a similar chemical structure) or any of the other ingredients in this medicine.
Severe hypertension or coronary artery disease.
Taking monoamine oxidase inhibitors (MAOIs) or who have taken MAOIs within the previous 14 days.
Narrow-angle glaucoma.
Stenosing peptic ulcer.
Symptomatic prostatic hypertrophy.
Bladder neck obstruction.
Pyloroduodenal obstruction.
Lactating women.
Also see Section 4.5 Interactions with Other Medicines and Other Forms of Interactions for additional information.

4.4 Special Warnings and Precautions for Use

This medicine should be used with caution in patients with the following conditions: impaired hepatic function; impaired renal function; hypertension; hyperthyroidism; diabetes mellitus; coronary heart disease; ischaemic heart disease; glaucoma; prostatic hypertrophy; epilepsy.
Chlorphenamine may cause drowsiness and may increase the effects of alcohol. Drowsiness may continue the following day. Those affected should not drive or operate machinery; alcohol should be avoided.
This medicine contains pseudoephedrine which may cause sleeplessness if taken up to several hours before going to bed.
See Section 4.5 Interactions with Other Medicines and Other Forms of Interactions for additional information.

Ischaemic colitis.

Ischaemic colitis: Some cases of ischaemic colitis have been reported with pseudoephedrine. Pseudoephedrine should be discontinued and medical advice sought if sudden abdominal pain, rectal bleeding or other symptoms of ischaemic colitis develop.

Use in the elderly.

The elderly may experience paradoxical excitation with chlorphenamine. The elderly are more likely to have central nervous system (CNS) depressive side effects, including confusion.

Paediatric use.

Children may experience paradoxical excitation with chlorphenamine.

Effects on laboratory tests.

No data available.

4.5 Interactions with Other Medicines and Other Forms of Interactions

The following interactions with paracetamol have been noted:
Anticoagulant drugs (warfarin) - dosage may require reduction if paracetamol and anticoagulants are taken for a prolonged period of time.
Paracetamol absorption is increased by substances that increase gastric emptying, e.g. metoclopramide.
Paracetamol absorption is decreased by substances that decrease gastric emptying, e.g. propantheline, antidepressants with anticholinergic properties, and narcotic analgesics.
Paracetamol may increase chloramphenicol concentrations.
The risk of paracetamol toxicity may be increased in patients receiving other potentially hepatotoxic drugs or drugs that induce liver microsomal enzymes such as alcohol and anticonvulsant agents.
Paracetamol excretion may be affected and plasma concentrations altered when given with probenecid.
Colestyramine reduces the absorption of paracetamol if given within 1 hour of paracetamol.
The following interactions with pseudoephedrine have been noted:
Antidepressant medication e.g. tricyclic antidepressants and monoamine oxidase inhibitors (MAOIs) - may cause a serious increase in blood pressure or hypertensive crisis.
Other sympathomimetic agents, such as decongestants, appetite suppressants and amphetamine-like psychostimulants - may cause an increase in blood pressure and additive effects.
Methyldopa and β-blockers - may cause an increase in blood pressure.
Urinary acidifiers enhance elimination of pseudoephedrine.
Urinary alkalinisers decrease elimination of pseudoephedrine.
The following interactions with chlorphenamine have been noted:
Central nervous system (CNS) depressants (alcohol, sedatives, opioid analgesics, hypnotics) - may cause an increase in sedation effects.
Monoamine oxidase inhibitors (MAOIs) and tricyclic antidepressants (TCAs) - may prolong and intensify the anticholinergic and CNS depressive effects.
When taken concomitantly with phenytoin may cause a decrease in phenytoin elimination.

4.6 Fertility, Pregnancy and Lactation

Effects on fertility.

No data available.
(Category B2)
Pseudoephedrine has been taken by only a limited number of pregnant women and women of childbearing age, without an increase in the frequency of malformation or other direct or indirect harmful effects on the human foetus having been observed. Studies in animals are inadequate or may be lacking, but available data shows no evidence of an increased occurrence of foetal damage.
This medicine should not be used in pregnancy unless the potential benefits to the patient are weighed against the possible risk to the foetus.
Paracetamol is excreted in small amounts (< 0.2%) in breast milk. Maternal ingestion of paracetamol in usual analgesic doses does not appear to present a risk to the breastfed infants.
It has been estimated that 0.5% to 0.7% of a single dose of pseudoephedrine ingested by the mother will be excreted in the breast milk over 24 hours.
Chlorphenamine is excreted in breast milk.
Therefore, this medicine is not recommended for breastfeeding mothers (also see Section 4.3 Contraindications).

4.7 Effects on Ability to Drive and Use Machines

Chlorphenamine may cause drowsiness and may increase the effects of alcohol. Drowsiness may continue the following day. Those affected should not drive or operate machinery; alcohol should be avoided.

4.8 Adverse Effects (Undesirable Effects)

Side effects of paracetamol are rare and usually mild, although haematological reactions have been reported. Skin rashes and hypersensitivity reactions occur occasionally. Overdosage with paracetamol if left untreated can result in severe, sometimes fatal liver damage and rarely, acute renal tubular necrosis.
Adverse effects of pseudoephedrine include:
cardiovascular stimulation - elevated blood pressure, tachycardia or arrhythmias;
central nervous system (CNS) stimulation - restlessness, insomnia, anxiety, tremors and (rarely) hallucinations;
skin rashes and urinary retention;
Gastrointestinal disorders - ischaemic colitis (frequency unknown).
Children and the elderly are more likely to experience adverse effects than other age groups.
CNS depressive effects of chlorphenamine include sedation and impaired performance (impaired driving performance, poor work performance, incoordination, reduced motor skills, and impaired information processing). Performance may be impaired in the absence of sedation and may persist the morning after a night-time dose.
CNS stimulatory effects of chlorphenamine may include anxiety, hallucinations, appetite stimulation, muscle dyskinesias and activation of epileptogenic foci.
High doses of chlorphenamine may cause nervousness, tremor, insomnia, agitation, and irritability.
Side effects of chlorphenamine associated with cholinergic blockage include dryness of the eyes, mouth and nose, blurred vision, urinary hesitancy and retention, constipation and tachycardia.

Reporting suspected adverse effects.

Reporting suspected adverse reactions after registration of the medicinal product is important. It allows continued monitoring of the benefit-risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions at www.tga.gov.au/reporting-problems and contact Arrotex Medical Information Enquiries/Adverse Drug Reaction Reporting on 1800 195 055.

4.9 Overdose

If an overdose is taken or suspected, immediately contact the Poisons Information Centre for advice, or go to a hospital straight away even if you feel well because of the risk of delayed, serious liver damage.
For information on the management of overdose, contact the Poisons Information Centre on 131126 (Australia) or 0800 7647 66 (New Zealand).

5 Pharmacological Properties

5.1 Pharmacodynamic Properties

Mechanism of action.

Paracetamol is a p-aminophenol derivative that exhibits analgesic and antipyretic activity. It does not possess anti-inflammatory activity. Paracetamol is thought to produce analgesia through a central inhibition of prostaglandin synthesis.
Pseudoephedrine has direct- and indirect-sympathomimetic activity and is an effective decongestant in the upper respiratory tract. It is a stereoisomer of ephedrine and has a similar action, but has been found to have less pressor activity and fewer central nervous system (CNS) effects. Sympathomimetic agents are used as nasal decongestants to provide symptomatic relief. They act by causing vasoconstriction resulting in redistribution of local blood flow to reduce oedema of the nasal mucosa, thus improving ventilation, drainage and nasal stuffiness.
Chlorphenamine competes with histamine at central and peripheral histamine1-receptor sites, preventing the histamine-receptor interaction and subsequent mediator release. It is a highly lipophilic molecule that readily crosses the blood-brain barrier. It is highly selective for histamine1-receptors but has little effect on histamine2 or histamine3 receptors. Chlorphenamine also activates 5-hydroxytryptamine (serotonin) and α-adrenergic receptors and blocks cholinergic receptors.

Clinical trials.

No data available.

5.2 Pharmacokinetic Properties

Absorption.

Paracetamol is readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 10 to 60 minutes after oral administration.
Pseudoephedrine is readily absorbed from the gastrointestinal tract.
Chlorphenamine maleate is absorbed relatively slowly from the gastrointestinal tract, with peak plasma concentrations occurring about 2.5 to 6 hours after oral administration. Bioavailability is low, values of 25 to 50% having been reported. A duration of action of 4 to 6 hours has been reported; this is shorter than may be predicted from pharmacokinetic parameters. More rapid and extensive absorption has been reported in children compared to adults.

Distribution.

Paracetamol is distributed into most body tissues. Plasma protein binding is negligible at usual therapeutic doses but increases with increasing doses.
Small amounts of pseudoephedrine are distributed into breast milk.
Chlorphenamine is widely distributed in the body and enters the CNS. About 70% of chlorphenamine in the circulation is bound to plasma proteins.

Metabolism.

Paracetamol is metabolised extensively in the liver. The metabolites of paracetamol include a minor hydroxylated intermediate which has hepatotoxic activity. This intermediate metabolite is detoxified by conjugation with glutathione, however, it can accumulate following paracetamol overdosage (more than 150 mg/kg or 10 g total paracetamol ingested) and if left untreated can cause irreversible liver damage.
Paracetamol is metabolised differently by premature infants, newborns, infants and young children compared to adults, the sulfate conjugate being predominant.
Pseudoephedrine is incompletely metabolised (less than 1%) in the liver to an inactive metabolite by N-demethylation.
Chlorphenamine maleate is metabolised extensively. Metabolites include desmethyl- and didesmethylchlorphenamine.

Excretion.

Paracetamol is excreted in the urine mainly as inactive glucuronide and sulfate conjugates. Less than 5% is excreted unchanged. The elimination half-life varies from about 1 to 3 hours.
Pseudoephedrine is largely excreted unchanged in the urine, together with small amounts of its hepatic metabolite. It has a half-life of about 5-8 hours; elimination is enhanced and half-life reduced accordingly in acid urine.
Unchanged chlorphenamine and metabolites are excreted primarily in the urine; excretion is dependent on urinary pH and flow rate. Only trace amounts have been found in the faeces. There is wide inter-individual variation in the pharmacokinetics of chlorphenamine; half-life values ranging from 2 to 43 hours have been reported. Faster clearance and a shorter half-life have been reported in children compared to adults.

5.3 Preclinical Safety Data

Genotoxicity.

No data available.

Carcinogenicity.

No data available.

6 Pharmaceutical Particulars

6.1 List of Excipients

Crospovidone, erythrosine aluminium lake (Night tablets only), magnesium stearate, microcrystalline cellulose, povidone, pregelatinised maize starch, stearic acid, purified water.

6.2 Incompatibilities

Incompatibilities were either not assessed or not identified as part of the registration of this medicine.

6.3 Shelf Life

In Australia, information on the shelf life can be found on the public summary of the Australian Register of Therapeutic Goods (ARTG). The expiry date can be found on the packaging.

6.4 Special Precautions for Storage

This medicine should be stored below 30°C.

6.5 Nature and Contents of Container

The tablets are presented in PVC/PVDC/Aluminium blister packs which are enclosed in a carton. Each blister pack contains 12 tablets: 8 white day tablets and 4 pink night tablets.
The pack sizes are 24 tablets (2 x 12 tablet blister packs in a carton), 12 tablets (1 x 12 tablet blister packs in a carton).
AUST R 294257.

6.6 Special Precautions for Disposal

In Australia, any unused medicine or waste material should be disposed of by taking to your local pharmacy.

6.7 Physicochemical Properties

Paracetamol is a white or almost white crystalline powder. It is sparingly soluble in water, freely soluble in alcohol and very slightly soluble in methylene chloride.
Pseudoephedrine hydrochloride is a white or almost white crystalline powder or colourless crystals. It is freely soluble in water and in ethanol (96 per cent), sparingly soluble in methylene chloride. Its melting point is at about 184°C.
Chlorphenamine maleate is a white or almost white, crystalline powder. It is freely soluble in water and soluble in ethanol (96 per cent).

Chemical structure.

Paracetamol (day and night tablets).


Molecular formula: C8H9NO2. Molecular weight: 151.2.

Pseudoephedrine hydrochloride (day and night tablets).


Molecular formula: C10H16ClNO. Molecular weight: 201.7.

Chlorphenamine maleate (night tablets only).


Molecular formula: C20H23ClN2O4. Molecular weight: 390.9.

CAS number.

Paracetamol (day and night tablets).

103-90-2.

Pseudoephedrine hydrochloride (day and night tablets).

345-78-8.

Chlorphenamine maleate (night tablets only).

113-92-8.

7 Medicine Schedule (Poisons Standard)

S3 - Pharmacist Only Medicine.

Summary Table of Changes